Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: So many symptoms, what do I do?
|marystime - Sat Aug 06, 2005 11:35 am|
I have been going to my Family Dr. for years. In the last 7 years, I have had alot of issues that we can't resolve and my dr. has just gone with different meds to counteract symptoms instead of finding out what is going on for sure. I was not sure what specialty to list my issues under, they fall under all of them. My Dr sent me to a pyhchiatrist counselor, and her summary was, it is not a mental issue, you have a physical issue somewhere, try a endochrinologist. Because of my insurance and being a single Mother, that hasn't been possible. Her thoughts was, I have some depression, but because of not knowing what was physically wrong with me. Ok here we go with my ailments; achey joints, no sexual desire or achievement of a orgasm, thoughts blocked and hard to communicate, sometimes words slur, normal periods, foggy thoughts, very tired all the time, and no motivation to do things through out the day, everything is forced just to do what I have to get done. My day of getting things done doesnt start til the late afternoon, when the day is almost over. I get angry over simple things and have trouble not snapping or handling situations better like I used to. I sweat all the time, and have excess facial hair and acne. I get infections and virus's often. My feet and hands swell alot. At bedtime my mind is in full swing with thoughts of how to handle the next day or a situation and creates insomnia and sometime anxiety attacks and dizziness. I have on and off vaginal discharge, but even with the discharg not there, I have a consistent odor, usually more of a urine odor and consistent sweating there too. I have very sensitive skin. I am a 35 yr old female. My Dr thought maybe PPMD. When I was pregnant 6 years ago, i didnt produce enough progesterone. About 4 years ago my family dr, after listening to my ordeals for about 2 months asked me, if I knew anything about my progesterone level and I told him yes, when I was preg, I didnt produce enough. So he started me on a progesterone natural cream. I t helped but wasnt enough, so he started my on Zoloft with the cream. Thaht helped but wasnt enough, so he added Wellbutrin Xl to the concoction. Now I am on the WomentoWomen hormonal balace treatments(vitamins) and cream, Zoloft 100 mg. and Dexadrine 15 mg. Something is wrong for me to have to take uppers to get through every day. I have had all the basic blood test, and they were all normal. Plwase help with economical suggestions. Marystime
|spudsmacm - Tue Dec 06, 2005 8:42 pm|
I feel like I'm reading about myself in your posted message. I have alot of your symptoms and I am also on antidepressants (wellbutrin XL) at least your psychiatrist is on the right track. I also have to give credit to your family doctor for attempting to treat your symptoms. But you are right to ask what is going on? It appears that it may be your thyroid. I just found out, after feeling like hell for 5 years, that I have a suspicious nodule on my thyroid. I would not stop until I found out what's wrong. I never had any medical problems in my life, except 18 years of kidney stones (which I have hyperparathyroidism) You also need to see a rheumatologist to also help with your symptoms and an endocrinologist.
|marystime - Wed Dec 07, 2005 9:18 am|
Thanks for the reply! I have recently just crashed again, after being taken off the Zoloft to fast and switched to a baby dose of Lexapro. I ended up at the accessment intake for a mental hospital. They listened but would not admit me because I am not suicidal. They again sent me to a counselor and phychiatrist. I have been to the counselor and before I could even sit down, she asked me if I have been to a Endochrinologist, because of my appearance(broad shoulders, not destinct hips(oh lord more sysmptoms, I just accepted as family traits) and the facial hair. I was really impressed, her intune abilility to see this so quickly. Well to make things short, I am awaiting a appt with a Endochrinologist, in the end it looks like I am hormonally screwed up, through my genes. I will let you know what I find out. Looking up this info (so many things have happened to my sisters and mom that may be connected with this issue!) I was to my ends wit last week. I have lost my job and cant deal with every day issues. Hopefully this will answer my ailments in one. Mary
|ddwaite - Tue Feb 14, 2006 8:27 pm|
I could not believe it when I read your post. It sounds as though we have something in common. I am 38 now and 8 years ago in the middle of my period, my body just went haywire. I couldn't eat, I was lightheaded and dizzy, I had aches and pains for no reason. I went to see a bazillion doctors, mostly gyn and one endo. He couldn't find anything wrong with me and said I should seek professional help...which I eventually did and low and behold she told me that it seemed to be my estrogen. Anyway, suffered for months with the systems and they went away, but not completely, always felt that I was in a fog. 2 weeks ago, I started, sweating, shaking, panic set in and I just felt as though something was not right with my body again. I have been to my family doctor and my gyn. My family doctor switched my medication from Paxil to Lexapro and the gyn, he precribed my Provera for 5 days (in 12/04 he discovered through tests that I was not ovulating and thought that my system was out of wack). I felt better on day 3 and on days 4 and 5, the symptons started returning. Called the gyn today and he suggested antidepressents and xananx...Hello already on it and then came the words which I dreaded..."mental health professional"...been there done that. I was wondering what was the outcome of your situation. I sure hope you get this message...it would be so nice to talk to someone who has been in my shoes...
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.